Opuscula Math. 35, no. 6 (2015), 889-905

Opuscula Mathematica

Existence and multiplicity of solutions for a nonhomogeneous Neumann boundary problem

Liliana Klimczak

Abstract. We consider a nonlinear Neumann elliptic equation driven by a \(p\)-Laplacian-type operator which is not homogeneous in general. For such an equation the energy functional does not need to be coercive, and we use suitable variational methods to show that the problem has at least two distinct, nontrivial smooth solutions. Our formulation incorporates strongly resonant equations.

Keywords: Palais-Smale condition, noncoercive functional, second deformation theorem.

Mathematics Subject Classification: 35J20, 35J60.

Full text (pdf)

  1. S. Aizinovici, N.S. Papageorgiou, V. Staicu, The spectrum and an index formula for the Neumann \(p\)-Laplacian and multiple solutions for problems with a crossing nonlinearity, Contin. Dyn. Systems 25 (2009) 2, 431-456.
  2. P. Bartolo, V. Benci, D. Fortunato, Abstract critical point theorems and applications to some nonlinear problems with "strong" resonance at infinity, Nonlinear Anal. 7 (1983), 981-1012.
  3. V. Benci, P. D'Avenia, D. Fortunato, L. Pisani, Solitons in several space dimensions: Derrick's problem and infinitely many solutions, Arch. Ration. Mech. Anal. 154 (2000), 297-324.
  4. E. Casas, L.A. Fernández, A Green's formula for quasilinear elliptic operators, J. Math. Anal. Appl. 142 (1989), 62-73.
  5. L. Damascelli, Comparison theorems for some quasilinear degenerate elliptic operators and applications to symmetry and monotonicity results, Ann. Inst. H. Poincaré. Analyse Nonlinéaire 15 (1998), 493-516.
  6. P. Drábek, The \(p\)-Laplacian - mascot of nonlinear analysis, Acta Math. Univ. Comenianae 76 (2000), 85-98.
  7. P. Drábek, A. Kufner, F. Nicolosi, Quasilinear Elliptic Equations with Degenerations and Singularities, De Gruyter, Berlin, Boston, 2011.
  8. P. Drábek, J. Milota, Methods of Nonlinear Analysis: Applications to Differential Equations, Springer Basel, Heidelberg, New York, Dordrecht, London, 2013.
  9. L. Gasiński, N.S. Papageorgiou, Nonlinear Analysis, Chapman and Hall/CRC Press, Boca Raton, FL, 2006.
  10. L. Gasiński, N.S. Papageorgiou, Existence and multiplicity of solutions for Neumann \(p\)-Laplacian-type equations, Adv. Nonlinear Stud. 8 (2008), 843-870.
  11. L. Gasiński, N.S. Papageorgiou, Existence and multiplicity of solutions for noncoercive Neumann problems with the \(p\)-Laplacian, Schedae Informaticae 21 (2012), 27-40.
  12. L. Gasiński, N.S. Papageorgiou, Multiple solutions for nonlinear Dirichlet problems with concave terms, Math. Scand. 113 (2013), 206-247.
  13. L. Gasiński, N.S. Papageorgiou, Multiple solutions for a class of nonlinear Neumann eigenvalue problems, Comm. Pure Appl. Math. 13 (2014), 1491-1512.
  14. L. Gasiński, N.S. Papageorgiou, Dirichlet \((p,q)\)-equations at resonance, Discrete Contin. Dyn. Syst. 34 (2014), 2037-2060.
  15. L. Gasiński, N.S. Papageorgiou, Multiplicity of solutions for Neumann problems resonant at any eigenvalue, Kyoto J. Math. 54 (2014), 259-269.
  16. G.M. Lieberman, The natural generalization of the natural conditions of Ladyzhenskaya and Ural'tseva for elliptic equations, Commun. Partial Differential Equations 16 (1991), 311-361.
  17. M. Montenegro, Strong maximum principles for supersolutions of quasilinear elliptic equations, Nonlinear Anal. 37 (1999), 431-448.
  18. D. Motreanu, N.S. Papageorgiou, Multiple solutions for nonlinear Neumann problems driven by a nonhomogeneous differential operators, Proc. Amer. Math. Soc. 139 (2011), 3527-3535.
  • Liliana Klimczak
  • Jagiellonian University, Faculty of Mathematics and Computer Science, ul. Łojasiewicza 6, 30-348 Krakow, Poland
  • Communicated by Marek Galewski.
  • Received: 2014-12-18.
  • Revised: 2015-02-02.
  • Accepted: 2015-02-17.
  • Published online: 2015-06-06.
Opuscula Mathematica - cover

Cite this article as:
Liliana Klimczak, Existence and multiplicity of solutions for a nonhomogeneous Neumann boundary problem, Opuscula Math. 35, no. 6 (2015), 889-905, http://dx.doi.org/10.7494/OpMath.2015.35.6.889

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.